Hail, Union
- When
- May 27, 1:26 PM MST
- Where
- Union County, 3 mi N of Capulin
- Measured
- 0.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 36.793, -104.000
Continued deep low level moisture over the eastern plains, combined with a moderate upper level disturbance, kicked off another round of thunderstorms, with penny size hail reported in Union County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Continued deep low level moisture over the eastern plains, combined with a moderate upper level disturbance, kicked off another round of thunderstorms, with penny size hail reported in Union County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 27, 2:05 AM MST, 11 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 AM MDT SUN MAY 27 2007 .DISCUSSION... SFC ANALYSIS EARLY THIS MORNING RATHER BENIGN ACROSS THE CWA WITH A WEAK LEE TROUGH OVER THE FAR NE PLAINS AND ANOTHER TROUGH OVER THE SW MTNS. WATER VAPOR LOOP SHOWS A SMALL UPPER WAVE OVER NE AZ MOVING SE INTO NW NM. THIS FEATURE CONTAINS OF 40-50 KNOT JET ROUNDING ITS BASE AND WILL BE A MAJOR PLAYER IN TODAYS WEATHER. DEWPOINTS RANGE FROM THE LOW 60S IN THE SE TO THE LOW 20S IN THE NW. 00Z/06Z NAM/GFS ARE BETTER INITIALIZED THIS MORNING WITH THE UPPER WAVE COMPARED TO YESTERDAY AND SHOW SIMILAR CONVECTIVE PATTERNS SO CONFIDENCE IS HIGHER TODAY THAN YESTERDAY. 00Z MM5 MODEL ALSO INDICATING SIMILAR TRENDS WITH CONVECTION FOR TODAY. ANTICIPATE CONVECTION TO DEVELOP OVER THE WESTERN AND CENTRAL MTNS LATE THIS MORNING AND MOVE EAST INTO THE E PLAINS THIS AFTERNOON AHEAD OF THE UPPER FORCING MOVING SE OUT OF NE AZ. WITH SFC DEWPOINTS IN THE 20S AND 700MB DEWPOINT DEPRESSIONS EXPECTED NEAR 20C SHOULD SEE COMBO OF WET/DRY STORMS IN THE WEST. PWATS BTWN 0.75-1.00 INCHES IN THE EAST WILL SUPPORT A FEW HEAVY RAINERS. RAISED POPS FROM THE SANDIA AND MANZANOS SE INTO THE SACS THIS AFTERNOON TO LIKELY AND HIGH CHANCE TO THE ESE WHERE STEERING FLOW WILL MOVE STORMS INTO THE EVENING. A DRYING TREND WILL CONTINUE TO DEVELOP FROM WEST TO EAST ACROSS THE CWA THROUGH MONDAY. STILL CANNOT RULE OUT ISOLD STORMS ACROSS THE HIGHER TERRAIN AND ESPECIALLY IN THE E PLAINS WHERE LOW LEVEL MOISTURE WILL BE HARD TO SCOUR OUT. TEMPS WILL ALSO WARM TO OR SLIGHTLY ABOVE SEASONAL NORMALS THROUGH TUESDAY. A COLD FRONT APPEARS TO BE ARRIVING A LITTLE EARLIER THAN ANTICIPATED THE PAST FEW DAYS ACROSS THE NE PLAINS SO NUDGED HIGH TEMPS DOWN TOWARD GUIDANCE TUESDAY. THIS FRONT WILL MOVE WEST THROUGH THE CENTRAL VALLEYS BY WEDNESDAY WITH INCREASING CHANCES FOR PRECIP AGAIN IN MOST AREAS THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 85 49 87 50 / 10 0 5 0 GALLUP.......................... 80 41 84 41 / 10 0 5 0 GRANTS.......................... 79 40 83 43 / 20 5 5 0 GLENWOOD........................ 87 46 89 46 / 10 5 5 0 CHAMA........................... 71 35 74 36 / 20 10 10 5 LOS ALAMOS...................... 74 47 78 47 / 30 10 5 0 RED RIVER....................... 65 32 69 38 / 30 10 10 5 TAOS............................ 74 39 79 41 / 20 10 10 5 SANTA FE........................ 75 48 81 48 / 30 10 5 0 SANTA FE AIRPORT................ 77 47 83 49 / 30 10 5 0 ESPANOLA........................ 81 48 86 48 / 20 5 5 0 ALBUQUERQUE HEIGHTS............. 81 56 86 58 / 30 5 5 0 ALBUQUERQUE VALLEY.............. 83 55 88 56 / 30 5 5 0 ALBUQUERQUE FOOTHILLS........... 78 55 83 56 / 40 5 5 0 ALBUQUERQUE WEST MESA........... 82 56 87 57 / 30 5 5 0 SOCORRO......................... 85 54 87 55 / 20 5 5 0 SANDIA PARK/CEDAR CREST......... 74 49 78 49 / 40 10 5 0 MORIARTY/ESTANCIA............... 79 45 83 47 / 40 20 5 0 CARRIZOZO....................... 83 52 85 52 / 30 20 5 0 RUIDOSO......................... 69 49 72 50 / 60 30 10 5 RATON........................... 76 44 81 46 / 20 20 10 5 LAS VEGAS....................... 72 43 79 46 / 30 20 10 0 ROY............................. 76 52 80 52 / 30 20 10 5 CLAYTON......................... 80 53 83 55 / 20 20 20 10 SANTA ROSA...................... 83 55 87 57 / 30 20 10 5 TUCUMCARI....................... 82 57 88 59 / 30 20 20 10 FORT SUMNER..................... 84 57 89 58 / 30 20 10 10 CLOVIS.......................... 80 56 86 57 / 30 20 20 10 PORTALES........................ 82 55 88 56 / 30 20 20 10 ROSWELL......................... 84 58 91 60 / 30 30 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN MAY 27 2007 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE EAST CENTRAL AND SOUTHEAST PLAINS THIS AFTERNOON AND THIS EVENING WHERE STRONG GUSTY WINDS AND SMALL HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 AM MDT SUN MAY 27 2007 NMZ005-011-271830- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS- 1145 AM MDT SUN MAY 27 2007 ...STRONG THUNDERSTORM NEARING LAS VEGAS... AT 1145 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR STORRIE LAKE OR 2 MILES NORTH/NORTHWEST OF LAS VEGAS. MOVEMENT WAS TO THE SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAS VEGAS AND ROMEROVILLE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1209 PM MDT SUN MAY 27 2007 NMZ017-271845- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- 1209 PM MDT SUN MAY 27 2007 ...STRONG THUNDERSTORM EAST OF RUIDOSO... AT 1208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF GLENCOE. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL LINCOLN COUNTY OR ALONG THE MESCALERO AND LINCOLN COUNTY LINE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 120 PM MDT SUN MAY 27 2007 NMZ016-272000- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 120 PM MDT SUN MAY 27 2007 ...STRONG THUNDERSTORM 17 MILES SOUTHEAST OF CORONA... AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES SOUTHEAST OF CORONA. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL LINCOLN COUNTY AND STATE HIGHWAY 247. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 146 PM MDT SUN MAY 27 2007 NMZ015-272030- LOWER RIO GRANDE VALLEY- 146 PM MDT SUN MAY 27 2007 ...STRONG THUNDERSTORM ACROSS CENTRAL SOCORRO COUNTY... AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHWEST OF SAN ANTONIO OR 6 MILES SOUTHWEST OF SOCORRO. MOVEMENT WAS EAST BETWEEN 10 TO 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LABORCITA...LUIS LOPEZ AND INTERSTATE 25 JUST SOUTH OF SOCORRO. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 208 PM MDT SUN MAY 27 2007 NMZ026-272100- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 208 PM MDT SUN MAY 27 2007 ...STRONG THUNDERSTORMS ACROSS SOUTHWEST CHAVES COUNTY... A COUPLE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST CHAVES COUNTY THROUGH 3 PM. THE FIRST CELL WAS LOCATED 10 MILES TO THE SOUTHEAST OF DUNKEN. ANOTHER CELL WAS LOCATED ALONG THE CHAVES...LINCOLN COUNTY LINE OR 10 MILES SOUTH OF PICACHO. THESE STRONG STORMS WILL MOVE TO THE EAST AT 10 MPH. LOOK FOR HALF INCH DIAMETER HAIL AND BRIEF GUSTS UP TO 50 MPH WITH THESE STORMS. LOCALIZED HEAVY RAIN WILL ALSO BE ASSOCIATED WITH THESE STORMS. 50
The Pueblo radar (KPUX), 186 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23510.